Alert archive / Nevada / Red Flag Warnings in 2020
Red Flag Warning 6, NWS Elko, NV
NWS Elko, NV issued this red flag warning at Jun 11, 2020, 10:37 AM PDT for 6 counties in Nevada. It took effect at Jun 12, 2020, 11:00 AM PDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 11, 2020, 10:37 AM PDT (17:37 UTC)
- In effect from
- Jun 12, 2020, 11:00 AM PDT
- Expired
- Jun 12, 2020, 9:35 PM PDT
- In force
- 11 hr
- Issued by
- NWS Elko, NV
Counties Elko County, NV, Eureka County, NV, Humboldt County, NV, Lander County, NV, Nye County, NV, White Pine County, NV
The radar
The Elko radar (KLRX), 91 km from the middle of the area, began a volume at 17:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Reno, NV (KREV), launched 12:00Z, 5.6 hours before the alert went out and 164 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2562 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
613 WWUS85 KLKN 111737 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 1037 AM PDT Thu Jun 11 2020 NVZ437-111845- /O.CAN.KLKN.FW.A.0002.200612T1800Z-200613T0600Z/ Humboldt County-Quinn- 1037 AM PDT Thu Jun 11 2020 ...FIRE WEATHER WATCH IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONE 437... The National Weather Service in Elko has cancelled the Fire Weather Watch. Relative humidities are forecast to be slightly higher than previously thought, therefore the watch has been canceled. $$ NVZ424>427-438-469-470-121145- /O.UPG.KLKN.FW.A.0002.200612T1800Z-200613T0600Z/ /O.NEW.KLKN.FW.W.0006.200612T1800Z-200613T0600Z/ Central Nevada-Toiyabe-White Pine and Northeast Nye Counties- Northern Nye County-Mojave- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 1037 AM PDT Thu Jun 11 2020 ...RED FLAG WARNING IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...426...427...438...469 AND 470... The National Weather Service in Elko has issued a Red Flag Warning for gusty winds and low relative humidity, which is in effect from 11 AM to 11 PM PDT Friday. The Fire Weather Watch is no longer in effect. * Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe... Fire Weather Zone 425 White Pine and Northeast Nye Counties... Fire Weather Zone 426 Northern Nye County-Mojave...Fire Weather Zone 427 Central Nevada-Toiyabe...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80... Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...South 20 to 35 mph with gusts up to 55 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
4 follow-up statements
151 WWUS85 KLKN 112139 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 239 PM PDT Thu Jun 11 2020 NVZ424>427-438-469-470-121545- /O.CON.KLKN.FW.W.0006.200612T1800Z-200613T0600Z/ Central Nevada-Toiyabe-White Pine and Northeast Nye Counties- Northern Nye County-Mojave- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 239 PM PDT Thu Jun 11 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM TO 11 PM PDT FRIDAY FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...426...427...438...469 AND 470... * Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe... Fire Weather Zone 425 White Pine and Northeast Nye Counties... Fire Weather Zone 426 Northern Nye County-Mojave...Fire Weather Zone 427 Central Nevada-Toiyabe...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80... Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...South 25 to 40 mph with gusts up to 55 to 60 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
293 WWUS85 KLKN 121044 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 344 AM PDT Fri Jun 12 2020 NVZ424>427-438-469-470-130600- /O.CON.KLKN.FW.W.0006.200612T1800Z-200613T0600Z/ Central Nevada-Toiyabe-White Pine and Northeast Nye Counties- Northern Nye County-Mojave- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 344 AM PDT Fri Jun 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...426...427...438...469 AND 470... * Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe... Fire Weather Zone 425 White Pine and Northeast Nye Counties... Fire Weather Zone 426 Northern Nye County-Mojave...Fire Weather Zone 427 Central Nevada-Toiyabe...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80... Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...South 25 to 35 mph with gusts up to 60 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
926 WWUS85 KLKN 122044 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 144 PM PDT Fri Jun 12 2020 NVZ424>427-438-469-470-130600- /O.CON.KLKN.FW.W.0006.000000T0000Z-200613T0600Z/ Central Nevada-Toiyabe-White Pine and Northeast Nye Counties- Northern Nye County-Mojave- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 144 PM PDT Fri Jun 12 2020 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 11 PM PDT THIS EVENING FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...426...427...438...469 AND 470... * Affected Area...Fire Weather Zone 424 Central Nevada-Toiyabe... Fire Weather Zone 425 White Pine and Northeast Nye Counties... Fire Weather Zone 426 Northern Nye County-Mojave...Fire Weather Zone 427 Central Nevada-Toiyabe...Fire Weather Zone 438 W Elko County, N Eureka and Lander Counties N of I80... Fire Weather Zone 469 Central Elko County and Fire Weather Zone 470 Eastern Elko County. * Winds...South 25 to 40 mph with gusts up to 60 mph. * Relative Humidity...As low as 6 percent. * Impacts...The combination of gusty winds and low humidity will create critical fire weather conditions. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that critical fire weather conditions are either occurring now, or will shortly. A combination of strong winds, low relative humidity, and warm temperatures can contribute to extreme fire behavior. && $$
989 WWUS85 KLKN 130435 RFWLKN URGENT - FIRE WEATHER MESSAGE National Weather Service Elko NV 935 PM PDT Fri Jun 12 2020 NVZ424>427-438-469-470-130545- /O.CAN.KLKN.FW.W.0006.000000T0000Z-200613T0600Z/ Central Nevada-Toiyabe-White Pine and Northeast Nye Counties- Northern Nye County-Mojave- W Elko County, N Eureka and Lander Counties N of I80- Central Elko County-Eastern Elko County- 935 PM PDT Fri Jun 12 2020 ...RED FLAG WARNING IS CANCELLED FOR GUSTY WINDS AND LOW RELATIVE HUMIDITY FOR FIRE WEATHER ZONES 424...425...426...427...438... 469 AND 470... The National Weather Service in Elko has cancelled the Red Flag Warning. Winds have decreased below criteria this evening therefore the Red Flag Warning has been cancelled.. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Elko, NV wrote its last area forecast discussion before this red flag warning went out at Jun 11, 4:02 AM PDT, 6 hours 35 minutes earlier.
Area forecast discussion, Jun 11, 4:02 AM PDT, 6 hours 35 minutes before
Area Forecast Discussion National Weather Service Elko NV 402 AM PDT Thu Jun 11 2020 .SYNOPSIS...Dry and warmer today and Friday, with increasing winds each day. Very windy Friday. Blowing dust is a possibility. The weekend will cool down a lot with some rain showers and possibly thunderstorms over northern Nevada. && .SHORT TERM...Today through Friday. Warm and dry across northern and central NV today as southerly flow aloft increases with the approach of a trough currently off the west coast. As the approaching west coast trough moves onshore into northern CA and NW NV on Friday, moderate to strong southerly winds set up across most of the CWA. Isolated shower and thunderstorm activity is possible on Friday across NW portions of the CWA along and behind the troughs frontal boundary. Blowing dust may reduce visibilities on Friday across the region. For now no changes to the High Wind Watch which is currently in effect for Friday. Latest guidance trending winds slightly stronger Friday across central NV areas, especially across higher elevation areas along and near the Highway 50 corridor. The High Wind Watch currently includes Elko County on Friday, however latest guidance has lighter winds in this area, which may only be Advisory strength. High temperatures today and Friday will be around 10 degrees above normal in most locations, with mid to upper 80s and some low 90s. .LONG TERM...Friday night through Wednesday Late Friday night through late Sunday night is shaping up to be the most active part of the long term period. Overnight into Saturday morning, models are agreeing that a cold front sweeps through Nevada, ushering in cooler air and widespread showers/thunderstorms. QPF totals are lower in confidence, as there is a fair amount of spread among ensemble members. Right now, QPF totals seem likely to stay under a quarter of an inch, but that may change after a few more model runs. Temperatures temporarily dip below average again with highs in the 60s and 70s and lows in the 30s and 40s over the weekend. Starting Monday, we enter another short-lived stretch of somewhat quiet weather with temperatures rebounding into the 80s. Another system works its way through Canada, and may drop a dry cold front through the state Tuesday afternoon into the late night hours. Winds become a little gusty during that time, but quiet down before sunrise on Wednesday. The cold front doesn’t look to be too strong, and afternoon highs should still be able to reach into the 80s. && .AVIATION...VFR conditions will continue through Friday morning. Southerly winds will possibly gust 25-30KTs at KELY and KTPH Thursday afternoon and evening. && .FIRE WEATHER...Trough energy moving in along the west coast today will lead to increasing southwesterly flow over NV. RH's drop into the single digits in many valley locations today, with winds gusts reaching into the upper 20 to possibly low 30 mph range. A few locations will likely see low end critical wind RH levels today. Much more of a concern for windy conditions in combination with low RHs Friday across most of northern and central NV, which may linger into Saturday across central NV as the west coast trough moves in over NV. && .LKN WATCHES/WARNINGS/ADVISORIES... Fire Weather Watch from Friday morning through Friday evening for Central Elko County-Central Nevada-Toiyabe-Central Nevada- Toiyabe-Eastern Elko County-Humboldt County-Quinn-Northern Nye County-Mojave-W Elko County, N Eureka and Lander Counties N of I80-White Pine and Northeast Nye Counties. High Wind Watch from Friday morning through Friday evening for Northeastern Nye County-Northern Elko County-Northern Lander County and Northern Eureka County-Northwestern Nye County-Ruby Mountains and East Humboldt Range-South Central Elko County- Southeastern Elko County-Southern Lander County and Southern Eureka County-Southwest Elko County-White Pine County. && 96/84/92/96
The office that day
Everything else NWS Elko, NV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 11, 2:36 PM PDT | High Wind Warning | LKN | Elko, Eureka, Lander, Nye, White Pine | 31 hr |
| Jun 11, 2:36 PM PDT | Wind Advisory | LKN | Elko, Eureka, Lander | 31 hr |
Nearby
Red Flag Warnings in Nevada, 2020Every red flag warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.